Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 30, 2014, 3:19 AM CST for 23 counties in Kansas. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 3:19 AM CST (09:19 UTC)
- In effect from
- Dec 30, 2014, 6:00 PM CST
- Expired
- Dec 31, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WWUS43 KDDC 300919 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 319 AM CST TUE DEC 30 2014 ...SNOW WILL CONTINUE ACROSS MUCH OF SOUTHWEST KANSAS THROUGH MID MORNING... .LIGHT SNOW WILL PERSIST OVER MOST OF SOUTHWEST KANSAS THROUGH LATE THIS MORNING. FROM 1 TO 3 INCHES OF SNOWFALL IS EXPECTED. KSZ043-044-061>063-074>077-084>086-301800- /O.NEW.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ /O.CON.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 319 AM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY. * TIMING...FROM THIS EVENING THROUGH MID MORNING WEDNESDAY. * WIND CHILL VALUES...FROM MINUS 15 TO MINUS 22 DEGREES. * MAIN IMPACT...WIND CHILL READINGS OF 15 TO 22 BELOW ZERO WILL BE POSSIBLE ALONG AND NORTH OF HIGHWAY 56...AND ALSO WEST OF HIGHWAY 283, LATER TONIGHT INTO WEDNESDAY MORNING. LOW WIND CHILL VALUES CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR LAYERS, A HAT AND GLOVES. && $$ KSZ030-031-045-046-064-065-078-079-301800- /O.CON.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY... LEWIS 319 AM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...LIGHT SNOW WILL PERSIST OVER MUCH OF WESTERN KANSAS THROUGH LATE THIS MORNING. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED, MAINLY NORTHWEST OF A LINE FROM LARNED TO DODGE CITY TO SUBLETTE. SNOW COVERED ROADS WILL BE SLICK AND COULD BE DANGEROUS. * OTHER IMPACTS...VISIBILITIES WILL BE RESTRICTED AND ADD TO THE DANGEROUS SLICK ROADS. SLOW DOWN AND ALLOW MORE FOLLOWING DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ 12
7 follow-up statements
247 WWUS43 KDDC 301351 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 751 AM CST TUE DEC 30 2014 ...SNOW WILL CONTINUE ACROSS MUCH OF SOUTHWEST KANSAS THROUGH MID MORNING... .LIGHT SNOW WILL PERSIST OVER MOST OF SOUTHWEST KANSAS THROUGH LATE THIS MORNING. 1 TO 3 INCHES OF SNOWFALL IS EXPECTED. KSZ061-062-074>076-084>086-302200- /O.CAN.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ /O.CON.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 751 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. WIND CHILL VALUES...FROM MINUS 15 TO MINUS 22 DEGREES IS EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ043-044-063-077-302200- /O.CON.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ /O.CON.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ SCOTT-LANE-FINNEY-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...GARDEN CITY... KALVESTA...CIMARRON...MONTEZUMA 751 AM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * TIMING...FROM THIS EVENING THROUGH MID MORNING WEDNESDAY. * WIND CHILL VALUES...FROM MINUS 15 TO MINUS 22 DEGREES. * MAIN IMPACT...WIND CHILL READINGS OF 15 TO 22 BELOW ZERO WILL BE POSSIBLE ALONG AND NORTH OF HIGHWAY 56...AND ALSO WEST OF HIGHWAY 283... LATER TONIGHT INTO WEDNESDAY MORNING. LOW WIND CHILL VALUES CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$ KSZ030-031-045-046-064-065-078-079-301800- /O.CON.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY... LEWIS 751 AM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...LIGHT SNOW WILL PERSIST OVER MUCH OF WESTERN KANSAS THROUGH LATE THIS MORNING. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED... MAINLY NORTHWEST OF A LINE FROM LARNED TO DODGE CITY TO SUBLETTE. SNOW COVERED ROADS WILL BE SLICK AND COULD BE DANGEROUS. * OTHER IMPACTS...VISIBILITIES WILL BE RESTRICTED AND ADD TO THE DANGEROUS SLICK ROADS. SLOW DOWN AND ALLOW MORE FOLLOWING DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
513 WWUS43 KDDC 301434 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 834 AM CST TUE DEC 30 2014 KSZ043-044-063-077-310000- /O.CAN.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ /O.CON.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ SCOTT-LANE-FINNEY-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...GARDEN CITY... KALVESTA...CIMARRON...MONTEZUMA 834 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILL VALUES...FROM MINUS 15 TO MINUS 22 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$ KSZ030-031-045-046-064-065-078-079-301545- /O.CAN.KDDC.WW.Y.0017.000000T0000Z-141230T1800Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY... LEWIS 834 AM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ KSZ061-062-074>076-084>086-310000- /O.CON.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 834 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY... * WIND CHILL VALUES...FROM MINUS 15 TO MINUS 22 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$
942 WWUS43 KDDC 301507 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 907 AM CST TUE DEC 30 2014 KSZ084>086-301615- /O.CAN.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 907 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. $$ KSZ030-031-045-046-064-065-078-079-310400- /O.EXA.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY... LEWIS 907 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY. * WIND CHILL VALUES...15 TO 24 BELOW ZERO. * TIMING...THROUGH 9 AM CST. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$ KSZ043-044-061>063-074>077-310400- /O.CON.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 907 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY... * WIND CHILL VALUES...15 TO 24 BELOW ZERO. * TIMING...THROUGH 9 AM CST. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$
495 WWUS43 KDDC 301834 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1234 PM CST TUE DEC 30 2014 KSZ043-044-061-062-310400- /O.UPG.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ /O.NEW.KDDC.WC.W.0002.141231T0000Z-141231T1500Z/ SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD 1234 PM CST TUE DEC 30 2014 ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...NEAR 25 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN LEAD TO QUICK ONSET OF FROSTBITE OR HYPOTHERMIA...AND POTENTIAL INJURY OR DEATH. THIS CAN INCLUDE PETS OR LIVESTOCK LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ030-031-045-046-063>065-074>079-310400- /O.CON.KDDC.WC.Y.0007.141231T0000Z-141231T1500Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1234 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WIND CHILL VALUES...15 TO 24 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...FROSTBITE CAN OCCUR QUICKLY TO EXPOSED AREAS OF SKIN. WEAR LAYERS AND DO NOT ALLOW FOR UNPROTECTED SKIN TO BE EXPOSED FOR EXTENDED PERIODS. BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$
066 WWUS43 KDDC 310217 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 817 PM CST TUE DEC 30 2014 KSZ043-044-061-062-311215- /O.CON.KDDC.WC.W.0002.000000T0000Z-141231T1500Z/ SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD 817 PM CST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY... * WIND CHILL VALUES...NEAR 25 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN LEAD TO QUICK ONSET OF FROSTBITE OR HYPOTHERMIA...AND POTENTIAL INJURY OR DEATH. THIS CAN INCLUDE PETS OR LIVESTOCK LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ030-031-045-046-063>065-074>079-311215- /O.CON.KDDC.WC.Y.0007.000000T0000Z-141231T1500Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 817 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WIND CHILL VALUES...15 TO 24 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...FROSTBITE CAN OCCUR QUICKLY TO EXPOSED AREAS OF SKIN. WEAR LAYERS AND DO NOT ALLOW FOR UNPROTECTED SKIN TO BE EXPOSED FOR EXTENDED PERIODS. BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR LAYERS... A HAT AND GLOVES. && $$ BURGERT
235 WWUS43 KDDC 311114 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 514 AM CST WED DEC 31 2014 ...A FRIGID BITE IN THE AIR TODAY... .A VERY STRONG CANADIAN HIGH PRESSURE AT THE SURFACE WILL SINK SOUTH THROUGH THE PLAINS TODAY. THIS WILL BRING THE COLDEST AIR OF THE SEASON TO SOUTHWESTERN KANSAS. LIGHT NORTHWEST WINDS WILL MAKE IF FEEL EVEN COLDER. KSZ043-044-061-062-311500- /O.CON.KDDC.WC.W.0002.000000T0000Z-141231T1500Z/ SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD 514 AM CST WED DEC 31 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WIND CHILL VALUES...NEAR 25 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN LEAD TO QUICK ONSET OF FROSTBITE OR HYPOTHERMIA...AND POTENTIAL INJURY OR DEATH. THIS CAN INCLUDE PETS OR LIVESTOCK LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ080-084>088-311500- /O.EXA.KDDC.WC.Y.0007.000000T0000Z-141231T1500Z/ KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA 514 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...15 TO 24 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...FROSTBITE CAN OCCUR QUICKLY TO EXPOSED AREAS OF SKIN. WEAR LAYERS AND DO NOT ALLOW FOR UNPROTECTED SKIN TO BE EXPOSED FOR EXTENDED PERIODS. BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...A HAT AND GLOVES. && $$ KSZ030-031-045-046-063>065-074>079-311500- /O.CON.KDDC.WC.Y.0007.000000T0000Z-141231T1500Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 514 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...15 TO 24 BELOW ZERO FAHRENHEIT. * TIMING...THROUGH 9 AM CST. * IMPACTS...FROSTBITE CAN OCCUR QUICKLY TO EXPOSED AREAS OF SKIN. WEAR LAYERS AND DO NOT ALLOW FOR UNPROTECTED SKIN TO BE EXPOSED FOR EXTENDED PERIODS. BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...A HAT AND GLOVES. && $$ 12
262 WWUS43 KDDC 311517 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 917 AM CST WED DEC 31 2014 KSZ043-044-061-062-311630- /O.EXP.KDDC.WC.W.0002.000000T0000Z-141231T1500Z/ SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD 917 AM CST WED DEC 31 2014 ...WIND CHILL WARNING HAS EXPIRED... TEMPERATURES WILL SLOWLY WARM THROUGH THE MORNING HOURS AND WIND SPEEDS WILL BE LIGHT ENOUGH TO PREVENT WIND CHILLS COLDER THAN -24 DEGREES. $$ KSZ030-031-045-046-063>065-074>080-084>088-311630- /O.EXP.KDDC.WC.Y.0007.000000T0000Z-141231T1500Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 917 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES WILL SLOWLY WARM THROUGH THE MORNING HOURS AND WIND SPEEDS WILL BE LIGHT ENOUGH TO PREVENT WIND CHILLS COLDER THAN -14 DEGREES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 3:15 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 30, 3:15 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CST TUE DEC 30 2014 ...UPDATED LONG TERM SECTION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 234 PM CST MON DEC 29 2014 TONIGHT: A LOW END WINTER EVENT STILL LOOKS ON TRACK AND WATCHING SNOW MOVING OUT OF NORTHWEST KANSAS. ADVISORY SNOW AMOUNTS LOOK ON TRACK. SEE NDFD OR OUR SOCIAL MEDIA POSTS FOR A GRAPHICAL REPRESENTATION OF SAID AMOUNTS. OVERNIGHT LOWS WILL BE COLD AND IN THE SINGLE DIGITS WITH -15F TO -20F WIND CHILLS FOR THE MORNING. TOMORROW: COLD. HIGHS ONLY IN THE SINGLE DIGITS, EXCEPT LOW TEENS ACROSS THE SOUTHEASTERN ZONES. A WIND CHILL ADVISORY WILL PROBABLY BE NEEDED FOR WEDNESDAY MORNING. WITH HEADLINES IN EFFECT NOW, WILL DEFER TO LATER SHIFTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 312 AM CST TUE DEC 30 2014 A WEAK UPPER LEVEL RIDGE WILL SHIFT FROM THE ROCKIES INTO THE PLAINS WEDNESDAY AND THURSDAY. MEANWHILE, AN UPPER LEVEL LOW IS PROGGED TO BE LOCATED ABOVE THE DESERT SOUTHWEST WEDNESDAY, FOUR CORNER'S REGION AND SOUTHERN ROCKIES THURSDAY, THEN INTO THE SOUTHERN PLAINS FRIDAY INTO SATURDAY. PARTLY CLOUDY SKIES AND DRY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY AS THE RIDGE MOVES OVER HEAD SUPPRESSING ANY MOISTURE AND LIFT ACROSS WESTERN KANSAS. WINDS DURING THIS TIME FRAME WILL GENERALLY BE FROM THE SOUTHWEST TO WEST AS HIGH PRESSURE AT THE SURFACE SLIDES SOUTH OF THE AREA. HIGHS WILL BE AROUND 20 DEGREES WEDNESDAY RISING INTO THE LOWER 30S ON WEDNESDAY. LOWS THURSDAY AND FRIDAY MORNING LOOK TO RANGE FROM THE SINGLE DIGITS ACROSS WEST CENTRAL KANSAS TO AROUND 20 DEGREES ACROSS SOUTH CENTRAL KANSAS. THE NEXT STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS THIS WEEKEND BRINGING AN INCREASE IN CLOUD COVER ACROSS WESTERN KANSAS. PRECIPITATION CHANCES INCREASE AS THIS SYSTEM APPROACHES. HOWEVER, LATEST MODEL TRENDS PLACE THIS SYSTEM FARTHER SOUTH THAN THE PREVIOUS RUNS. IF THIS TREND CONTINUES MOST OF THE PRECIPITATION WILL BE CONFINED ALONG THE KS/OK BORDER. MODELS HAVE ALSO COME IN COOLER THAN PREVIOUS RUNS. THERE CONTINUES TO BE A WARM TOUNGE A FEW THOUSAND FEET ALOFT BUT THE ATMOSPHERE SHOULD STAY COLD ENOUGH TO ONLY SUPPORT SNOW OR SLEET. THE BEST CHANCE FOR MEASURABLE PRECIPITATION LOOKS TO BE ACROSS SOUTH CENTRAL KANSAS WITH LESSER AMOUNTS THE FARTHER NORTHWEST YOU GO. A DOME OF ARCTIC AIR LOOKS TO MOVE INTO THE AREA SATURDAY BRINGING IN COLDER AIR AND SHIFTING WINDS TO MORE OF A NORTHERLY DIRECTION. UPPER LEVEL RIDGING BUILDS ACROSS THE WESTERN UNITED STATES SUNDAY INTO THE FIRST PART OF NEXT WEEK. NORTHWEST FLOW WILL BE IN PLACE ABOVE WESTERN KANSAS WHICH SUPPORTS MOSTLY CLEAR SKIES AND DRY CONDITIONS. HIGHS THIS WEEKEND LOOK TO REACH INTO THE 30S WITH LOWS RANGING FROM THE MID TEENS TO MID 20S. SLIGHTLY WARMER TEMPERATURES ARE ANTICIPATED EARLY NEXT WEEK WITH HIGHS AROUND 40 DEGREES AND LOWS IN THE LOWER TO MID 20S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1131 PM CST MON DEC 29 2014 OVERALL, THE TAFS WILL START OUT WITH IFR VSBYS AND MVFR CIGS. AT TIMES BOTH CIGS AND VSBYS WILL DIP BELOW THE IFR CONDITIONS. THE SNOW IS ONGOING AND SHOULD REMAIN LIGHT TO MODERATE THROUGH 10Z, THEN CIGS SHOULD BE MVFR AND SNOW MUCH LIGHTER, RAISING VSBYS UP TO MVFR. THE UPPER LOW CAUSING ALL THIS SNOW AND IFR CONDITIONS WILL START PULLING INTO EASTERN OKLAHOMA BY TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 10 0 20 13 / 50 10 0 0 GCK 8 -6 19 8 / 50 10 0 0 EHA 9 1 25 14 / 50 20 0 0 LBL 11 2 22 15 / 50 10 0 0 HYS 8 -4 18 7 / 40 10 0 0 P28 17 6 22 16 / 30 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR KSZ030-031-043>046-061>065-074>079-084>086. WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ WEDNESDAY FOR KSZ043-044-061>063-074>077- 084>086. && SHORT TERM...SUGDEN LONG TERM...HOVORKA_42 AVIATION...BURKE
In the hours before
Local storm report, Dec 29, 9:22 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
922 PM CST MON DEC 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM SNOW SCOTT CITY 38.48N 100.91W
12/29/2014 M1.0 INCH SCOTT KS LAW ENFORCEMENT
ALSO BLOWING SNOW
&&
FKRUSELocal storm report, Dec 29, 9:26 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
926 PM CST MON DEC 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM SNOW GARDEN CITY 37.98N 100.86W
12/29/2014 M1.5 INCH FINNEY KS LAW ENFORCEMENT
ALSO SOME LOW VISIBILITIES REPORTED
0908 PM SNOW SYRACUSE 37.98N 101.75W
12/29/2014 M1.5 INCH HAMILTON KS LAW ENFORCEMENT
&&
FKRUSELocal storm report, Dec 29, 10:59 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1059 PM CST MON DEC 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM SNOW CIMARRON 37.81N 100.35W
12/29/2014 M1.5 INCH GRAY KS PUBLIC
&&
FKRUSELocal storm report, Dec 29, 11:53 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 PM CST MON DEC 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM SNOW DODGE CITY 37.76N 100.01W
12/29/2014 M1.0 INCH FORD KS MESONET
&&
FKRUSEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:34 PM CST | Wind Chill Warning | DDC | Hamilton, Kearny, Lane, Scott | 20 hr |
Nearby
Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.